Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 7, NWS Green Bay, WI

May 8, 2004Outagamie County, Waupaca County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at May 8, 2004, 5:04 PM CDT for Outagamie County, Waupaca County, Wisconsin. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 8, 2004, 5:04 PM CDT (22:04 UTC)
Expired
May 8, 2004, 5:45 PM CDT
In force
41 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

Counties Outagamie County, WI, Waupaca County, WI

The radar

The Green Bay radar (KGRB), 42 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.1 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2004-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2004-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 345 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
532 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
345 m²/s²
0-3 km storm-relative helicity
418 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

107 
WUUS53 KGRB 082204
SVRGRB
WIC087-135-082245-


BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
504 PM CDT SAT MAY 8 2004

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OUTAGAMIE COUNTY IN WISCONSIN
  EASTERN WAUPACA COUNTY IN WISCONSIN

* UNTIL 545 PM CDT

* AT 504 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM WITH STRONG WINDS AND HAIL. THE STORM WAS
  LOCATED NEAR NORTHPORT. THAT PLACES IT 14 MILES NORTHEAST OF
  WAUPACA. IT WAS MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEW LONDON AROUND 510 PM...
  SHIOCTON AROUND 520 PM...
  BINGHAMTON AROUND 525 PM...
  BLACK CREEK AROUND 520 PM...

IF YOU ARE IN THE WARNED AREA...PREPARE FOR WINDS IN EXCESS OF 60
MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY.

LAT...LON 4460 8894 4432 8890 4432 8819 4458 8820

$$

ECKBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 4:00 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, May 8, 4:00 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
400 PM CDT SAT MAY 8 2004

.SHORT TERM...TONIGHT AND SUNDAY. LOW CLOUDS CONTINUE TO HANG TOUGH
EARLY THIS AFTERNOON...BUT EVENTUALLY SHOULD ERODE BY LATE AFTERNOON.
ONCE THE LOW CLOUDS MOVE OUT...MID LEVEL CLOUDINESS IN RESPONSE TO WEAK
SHORTWAVE MOVING INTO THE AREA WILL BRING MOSTLY CLOUDY SKIES TONIGHT.
SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS WEST CENTRAL AND
SOUTHWEST WISCONSIN AND MOVE ACROSS THE FORECAST AREA TONIGHT.
PRECIPITATION CHANCES WILL DROP OFF SHARPLY AS YOU HEAD NORTH OF A
GREEN BAY TO WAUSAU LINE AND WILL MORE THAN LIKELY OCCUR AFTER
MIDNIGHT. LOWS SHOULD NOT DROP OFF TO MUCH TONIGHT AS DEWPOINT HAVE
RISEN INTO THE 40S TO LOWER 50S OVER MUCH OF THE AREA. BIG MODEL
DIFFERENCES EXIST SUNDAY WITH HOW THE MODELS HANDLE CONVECTION. WILL
LEAN TOWARDS THE ETA SOLUTION...BUT WILL KEEP CHANCES OF THUNDERSTORMS
THROUGHOUT THE ENTIRE DAY AS WARM FRONT HANGS JUST TO OUR SOUTH. MID
LEVEL LAPSE RATES ARE AROUND 6 C/KM AND THERE IS A WEAK SHORT WAVE
PROGGED TO MOVE THROUGH THE AREA WHILE DIURNAL HEATING MAY TRIGGER
SCATTERED ACTIVITY DURING THE AFTERNOON. WILL TAKE A BLEND BETWEEN
THE WARMER FWC GUIDANCE AND THE MET/MAV GUIDANCE.

.LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY...MAIN CONCERNS ARE
PRECIP CHCS AND TEMPS.

EXPECT A THREAT OF SVR TSTMS SUN NGT AS WARM FRONT LIFTS NORTH ACROSS
THE RGN AND COLD FRONT APPROACHES FROM THE WEST. THE FRONT WILL MOVE
INTO NC WI LATE SUN NGT...THEN SLOWLY DROP SE ACROSS THE REST OF THE FA
ON MON. HIGH PRESSURE BUILDS INTO THE RGN MON NGT...INTO TUES FOR A
BRIEF BREAK IN THE PRECIP CHCS.

ANOTHER SLOW MOVING FRONTAL BOUNDARY WILL IMPACT THE AREA DURING THE
TUES NGT THROUGH THU NGT TIME PERIOD...WITH A CONTINUED CHC OF
SHRA/TSRA. DRY WX WILL RETURN FRI INTO SAT.

STAYED FAIRLY CLOSE TO GUIDANCE TEMPS THROUGHOUT THE EXTENDED PERIOD
OF THE FCST.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

ECKBERG/KIECKBUSCH
WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, May 8, 11:45 AM CDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1145 AM CDT SAT MAY 8 2004

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-091645-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
1145 AM CDT SAT MAY 8 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS
AFTERNOON ACROSS CENTRAL WISCONSIN...AND THEN SPREAD ACROSS CENTRAL
AND EAST CENTRAL WISCONSIN TONIGHT. WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AND SUNDAY NIGHT.
A WARM FRONT MOVING SLOWLY NORTHWARD ON SUNDAY...COMBINED WITH A COLD
FRONT MOVING INTO THE AREA SUNDAY NIGHT WILL TRIGGER THUNDERSTORM
ACTIVITY. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE SUNDAY AFTERNOON
AND SUNDAY NIGHT WITH DAMAGING WINDS AND LARGE HAIL.

A TRANQUIL WEATHER PATTERN IS EXPECTED MONDAY NIGHT...BUT AN UNSETTLED
PATTERN IS EXPECTED TUESDAY THROUGH THURSDAY WITH THE POSSIBILITY OF
THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT...BUT MAY BE NEEDED
ON SUNDAY AND SUNDAY NIGHT.

ECKBERG
WWW.CRH.NOAA.GOV/GRB

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.